Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

antibiotic options. Please help.

(13 Posts)
BigWellyLittleWelly Wed 05-Feb-14 08:03:35

I am on antibiotics for pleurisy.
I started them Monday evening.
Since starting them I feel sick, have upset tummy and stomach cramps. Last night was so bad I was awake in pain for two hours.

I am allergic to penicillin and I'm breastfeeding, I have been prescribed erythromycin I am unsure if there are other options and whether I can ask the gp for a new prescription.

Thank you

Bunbaker Wed 05-Feb-14 08:12:01

Ring your GP and see if the doctor can ring you back with some advice. I hope you feel better soon flowers

monopoly123 Wed 05-Feb-14 08:15:11

Yes ring your GP. Also if you can get some probiotics (aptimal, Yakut etc) it will help with the side effects of most antibiotics.

GwenStacy Sat 08-Feb-14 05:48:08

Eurgh, poor you on both counts - I had pleurisy a few years ago and was in more pain than before or since.

I'm allergic to penicillin and have always been always been prescribed erythromycin, and it's always made me feel rotten :-( try eating some live yoghurt to rebalance your gut somewhat until you can speak to your GP?

Badvoc Sat 08-Feb-14 18:21:20

I am allergic to penecillin and can't take erythromycin either - it gives me nephritis sad
I tend to get doxycycline or cephalexin.
Hope you feel better soon.

bigwellylittlewelly Sat 08-Feb-14 20:09:37

Thank you

GP took me straight off the erythromycin when I spoke to him late morning, it sounds crazy but four days later I'm stilll getting cramps after eating. Have started probiotics to heal my gut.

pleurisy seems to be mending but I'm exhausted, utterly utterly exhausted almost all of the day. DH simply doesn't get it and so thats a whole other issue!

DazR Sat 08-Feb-14 23:20:57

I am allergic to penicillin and also have the same symptoms as you with erythromycin (and also clarithromycin). I avoid all three now...... Good luck.

Peachypossum Sun 09-Feb-14 13:35:37

I have to take this daily for the rest of my life (also allergic to pen) it's bloody evil and I hate taking it so much. My dr has written to the microbiologist at the hospital to try and get an alternative. If they ever come back I will tell you what they say.

Musicaltheatremum Sun 09-Feb-14 16:23:55

Clarithromycin would be an alternative and tends to have fewer side effects. Erythromycin can be horrible.

bigwellylittlewelly Tue 11-Feb-14 17:36:31

Its a week since I started taking the drug and my stomach is still cramping after every meal.

horrid. I'm drinking the probiotic things but they do taste foul!

bigwellylittlewelly Tue 11-Feb-14 17:37:16

peachy thats not at all peachy -how horrible, I hope you get an alternative quickly!

CrystalSLee Tue 25-Feb-14 06:11:02

Message deleted by MNHQ. Here's a link to our Talk Guidelines.

FabULouse Tue 25-Feb-14 09:19:18

Message deleted by MNHQ. Here's a link to our Talk Guidelines.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now